1. Health
Send to a Friend via Email

Discuss in my forum

"Brain Shocks" From Discontinuing Celexa

A Member Shares His Experiences With Tapering Off

By Anonymous

Updated October 19, 2012

Finally, I felt like my normal self again. The doctor would have me at this dosage for a full year before we would attempt to get off the Celexa. He felt that my neurons needed time to repair from the damage that I caused through years of drug abuse. Some of the side effects that I experienced were: yawning, weight gain and libido decrease. One lesson that became clear when taking Celexa - don't miss a dose! If I ever forgot to take a dose, by three in the afternoon I would feel brain shocks. I switched to taking my Celexa in the morning after I brush my teeth to keep it as routine as possible.

Brain shocks are horrible. At first, you are not sure of what you just experienced. These jolts have a subtle beginning. When you first experience it, you might think Eww. What was that? Shocks are very disconcerting. One of the official side-effects of Celexa is known as paraesthesia which is an abnormal, prickling feeling. I'm not sure if that adequately or accurately describes shocks. Here's an attempt at an explanation. Please try to be imaginative. After all, how would one explain color to a person born without eyes? Here I go. If you shake your head (like you are saying no back and forth very quickly, you may feel your brain rattling around in your skull as if it were having a delayed response due to its inertia. Ok, take that uncomfortable feeling and add it to the feeling your eyes experience when you suddenly view a bright source of light. Next, add in a strange sense of confusion as if your reset button is being pressed involuntarily. Finally, add in some paraesthesia of the brain. This amalgam of experiences all happen like a click, a jolt, or a shock. Unfortunately, if you don't do anything to treat the shocks i.e. take Celexa, the shocks come more frequently and with greater strength. One time, I experienced shocks on the order of five per minute. This occurred on the third day of zero dosage after originally trying to discontinue Celexa. What a horrible experience that was. Coupled with the shocks was an increasing feeling of anxiety. I also became more and more moody and difficult.

  1. About.com
  2. Health
  3. Depression

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.